×

zbMATH — the first resource for mathematics

Balanced exponential growth of operator semigroups. (English) Zbl 0943.47032
A \(C_0\)-semigroup \(S(t)\), \(t\geq 0\), on a Banach space \(X\) (weakly, strongly, uniformly) approaches balanced (or asynchronous) exponential growth if there exists some \(s\in\mathbb{R}\) such that \[ P= \lim_{t\to\infty} e^{-st}S(t) \] exists (in the weak, strong, uniform operator topology) and \(P\) is not the \(0\) operator. The author characterizes the strong and uniform approach to balanced exponential growth and derives applicable sufficient conditions.

MSC:
47D06 One-parameter semigroups and linear evolution equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Arendt, W.; Batty, C.J.K., Tauberian theorems and stability of one-parameter semigroups, Trans. amer. math. soc., 306, 837-852, (1988) · Zbl 0652.47022
[2] Arendt, W.; Prüss, J., Vector-valued Tauberian theorems and asymptotic behavior of linear Volterra equations, SIAM J. math. anal., 23, 412-448, (1992) · Zbl 0765.45009
[3] Batty, C.J.K.; Phóng, Vũ Quôc, Stability of individual elements under one-parameter semigroups, Trans. amer. math. soc., 322, 805-818, (1990) · Zbl 0711.47023
[4] Bell, G.I., Cell growth and division III. conditions for balanced exponential growth in a mathematical model, Biophys. J., 8, 431-444, (1968)
[5] Clément, Ph., Generation of linear semigroups, (), 47-92
[6] Clément, Ph.; Heijmans, H.J.A.M.; Angenent, S.; van Duijn, C.J.; de Pagter, B., One-parameter semigroups, (1987), North-Holland Amsterdam · Zbl 0636.47051
[7] de Pagter, B., A characterization of Sun-reflexivity, Math. ann., 283, 511-518, (1989) · Zbl 0696.47039
[8] O. Diekmann, M. Gyllenberg, H. R. Thieme, S. M. Verduyn Lunel, A cell-cycle model revisited, in, Proceedings of Conférence Internationale sur les Equations Differentielles, Marrakech, 1992
[9] Feller, W., An introduction to probability theory and its applications, (1966), Wiley New York · Zbl 0138.10207
[10] Greiner, G., Spectral theory of positive semigroups onC0X, (), 163-203
[11] Greiner, G., Compact and quasi-compact semigroups, (), 209-218
[12] Greiner, G., Spectral theory of positive semigroups on Banach lattices, (), 292-332
[13] Greiner, G.; Nagel, R., Spectral theory of semigroups on Banach spaces, (), 60-97
[14] Greiner, G.; Nagel, R., Convergence of positive semigroups, (), 342-355
[15] Greiner, G.; Neubrander, F., Stability of positive semigroups on Banach lattices, (), 334-342
[16] Gyllenberg, M., The size and scar distribution of the yeast, Saccharomyces cerevisiae, J. math. biol., 24, 81-101, (1986) · Zbl 0593.92016
[17] Heijmans, H.J.A.M., Perron – frobenius theory for positive semigroups, (), 193-211 · Zbl 0627.93031
[18] Heijmans, H.J.A.M., Two examples from structured population dynamics, (), 235-244 · Zbl 0605.47043
[19] Heijmans, H.J.A.M., Some results from spectral theory, (), 281-291 · Zbl 0627.93031
[20] Heijmans, H.J.A.M.; de Pagter, B., Asymptotic behavior, (), 213-233
[21] Hille, E.; Phillips, R.S., Functional analysis and semi-groups, (1957), Amer. Math. Soc Providence
[22] Iannelli, M., Mathematical theory of age-structured population dynamics, Applied mathematics monographs (C.N.R.), 7, (1995), Giardini Editori e Stampatori Pisa
[23] Jagers, P., Branching processes with biological applications, (1975), Wiley New York · Zbl 0356.60039
[24] Jagers, P., Balanced exponential growth: what does it Mean and when is it there, (), 21-29
[25] P. Jagers, The deterministic evolution of general branching populations, in, Mathematical Population Dynamics: Analysis of Heterogeneity, O. ArinoD. AxelrodM. KimmelM. Langlais · Zbl 1371.60149
[26] Jamison, B., Asymptotic behavior of successive iterates of continuous functions under a Markov operator, J. math. anal. appl., 9, 203-214, (1964) · Zbl 0133.10701
[27] Kato, T., Perturbation theory for linear operators, (1976), Springer-Verlag New York
[28] Krengel, U., Ergodic theorems, (1985), De Gruyter Berlin · Zbl 0471.28011
[29] Ljubich, Y.I.; Phóng, Vũ Quôc, Asymptotic stability of linear differential equations in Banach spaces, Studia math., 88, 37-42, (1988) · Zbl 0639.34050
[30] T. R. Malthus, An Essay on the Principle of Populations, Penguin, Harmondsworth, Middlesex, London, 1798, 1970
[31] Martinez, J.; Mazon, J.M., C0, Semigroup forum, 52, 213-224, (1996)
[32] Metz, J.A.J.; Diekmann, O., The dynamics of physiologically structured populations, Lecture notes in biomathematics, 68, (1986), Springer-Verlag New York · Zbl 0614.92014
[33] Neubrander, F., Asymptotics of semigroups on Banach spaces, (), 98-116
[34] Painter, P.R.; Marr, A.G., Mathematics of microbial populations, Ann. rev. microbiol., 22, 519-548, (1968)
[35] Pazy, A., Semigroups of linear operators and applications to partial differential equations, (1983), Springer-Verlag New York · Zbl 0516.47023
[36] Schaefer, H.H., Topological vector spaces, (1966), Springer-Verlag New York · Zbl 0141.30503
[37] Schaefer, H.H., Banach lattices, (1974), Springer-Verlag New York · Zbl 0291.46008
[38] Thieme, H.R., Positive perturbations of dual and integrated semigroups, Adv. math. sci. appl., 6, 445-507, (1996) · Zbl 0860.47027
[39] H. R. Thieme, Positive perturbation of operator semigroups: Growth bounds, essential compactness, and asynchronous exponential growth, Disc. Cont. Dyn. Sys. · Zbl 0988.47024
[40] H. R. Thieme, Balanced exponential growth of perturbed operator semigroups · Zbl 0999.47026
[41] van Neerven, J.M.A.M., The adjoint of a semigroup of linear operators, Lecture notes in mathematics, 1529, (1992), Springer-Verlag New York · Zbl 0895.47031
[42] van Neerven, J.M.A.M., The asymptotic behaviour of semigroups of linear operators, (1996), Birkhäuser Basel · Zbl 0892.47040
[43] Webb, G.F., Theory of nonlinear age-dependent population dynamics, (1985), Dekker New York · Zbl 0555.92014
[44] Webb, G.F., An operator-theoretic formulation of asynchronous exponential growth, Trans. amer. math. soc., 303, 751-763, (1987) · Zbl 0654.47021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.